OSA's Digital Library

Journal of Optical Communications and Networking

Journal of Optical Communications and Networking

  • Editor: Keren Bergman
  • Vol. 7, Iss. 5 — May. 1, 2008
  • pp: 449–466

Lightpath routing for maximum reliability in optical mesh networks

Shengli Yuan, Saket Varma, and Jason P. Jue  »View Author Affiliations


Journal of Optical Networking, Vol. 7, Issue 5, pp. 449-466 (2008)
http://dx.doi.org/10.1364/JON.7.000449


View Full Text Article

Acrobat PDF (215 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

We consider the problem of maximizing the reliability of connections in optical mesh networks against simultaneous failures of multiple fiber links that belong to a shared-risk link group (SRLG). We study the single-lightpath, parallel-lightpaths, and lightpath protection problems for connections between two end nodes, as well as the lightpath-ring problems for connections of three or more end nodes. We first study the special problems where all SRLGs have the same failure probability. In these problems, every SRLG is represented by a distinct color and every fiber link is associated with one or more colors, depending on the SRLGs to which the link belongs. We formulate the problems as minimum-color lightpath problems. By minimizing the number of colors on the lightpaths, the failure probability of the lightpaths can be minimized. We prove the problems to be NP-hard. We then extend the results to the general problems where the failure probabilities of the SRLGs may differ. Heuristic algorithms are proposed for larger instances of the problems, and the heuristics are evaluated through simulations.

© 2008 Optical Society of America

OCIS Codes
(060.4251) Fiber optics and optical communications : Networks, assignment and routing algorithms
(060.4257) Fiber optics and optical communications : Networks, network survivability
(060.4261) Fiber optics and optical communications : Networks, protection and restoration

ToC Category:
Reliability Issues in Optical Networks

History
Original Manuscript: October 19, 2007
Revised Manuscript: March 4, 2008
Manuscript Accepted: March 4, 2008
Published: April 16, 2008

Virtual Issues
Reliability Issues in Optical Networks (2008) Journal of Optical Networking

Citation
Shengli Yuan, Saket Varma, and Jason P. Jue, "Lightpath routing for maximum reliability in optical mesh networks," J. Opt. Netw. 7, 449-466 (2008)
http://www.opticsinfobase.org/jocn/abstract.cfm?URI=jon-7-5-449

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited